Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 39, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at May 14, 2010, 8:12 PM EDT for Centre County, Pennsylvania. It was in force for 23 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 14, 2010, 8:12 PM EDT (00:12 UTC)
- Expired
- May 14, 2010, 8:35 PM EDT
- In force
- 23 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
County Centre County, PA
The radar
The State College radar (KCCX), 31 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 14, 8:15 PM EDT | TSTM WND DMG | Pine Grove Mills, PA | TREE 4 FEET IN DIAMETER DOWN. SHINGLES AND SIDING ON HOUSE DAMAGED. PEA SIZE HAIL. SEVERAL INCHES OF WATER ON ROADS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 0.2 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2598 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 1130 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 7.2
The text
As transmitted, in the capitals the NWS used until 2016.
843
WUUS51 KCTP 150012
SVRCTP
PAC027-150115-
/O.NEW.KCTP.SV.W.0039.100515T0012Z-100515T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
812 PM EDT FRI MAY 14 2010
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CENTRE COUNTY IN CENTRAL PENNSYLVANIA...
* UNTIL 915 PM EDT
* AT 810 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...
AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THE STORM WAS NEAR PINE
GROVE MILLS...MOVING EAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
POTTERS MILLS AND CENTRE HALL AROUND 825 PM...
POE VALLEY STATE PARK AROUND 835 PM...
MILLHEIM AND REBERSBURG AROUND 840 PM...
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 322...STATE ROAD
26...STATE ROAD 45.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM FRIDAY
EVENING FOR SOUTH CENTRAL PENNSYLVANIA.
&&
LAT...LON 4074 7781 4073 7789 4076 7792 4097 7751
4087 7735 4083 7740 4072 7772 4072 7778
TIME...MOT...LOC 0012Z 252DEG 40KT 4075 7783
$$
FORECASTER: DANGELO2 follow-up statements
168
WWUS51 KCTP 150025
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
825 PM EDT FRI MAY 14 2010
PAC027-150115-
/O.CON.KCTP.SV.W.0039.000000T0000Z-100515T0115Z/
CENTRE PA-
825 PM EDT FRI MAY 14 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR SOUTHEASTERN CENTRE COUNTY...
AT 820 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS
IN EXCESS OF 60 MPH AND LARGE HAIL. THIS STORM WAS LOCATED NEAR
POTTERS MILLS...OR 10 MILES EAST OF STATE COLLEGE...MOVING EAST AT
45 MPH.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 322...AND STATE
ROAD 45.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY INDOORS AWAY FROM WINDOWS. WINDS FROM THIS STORM HAVE CAUSED
DAMAGE IN PINE GROVE MILLS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR SOUTH CENTRAL PENNSYLVANIA.
&&
LAT...LON 4072 7772 4079 7776 4097 7751 4087 7735
4084 7741 4078 7754
TIME...MOT...LOC 0024Z 252DEG 40KT 4079 7766
$$
FORECASTER: DANGELO639
WWUS51 KCTP 150035
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
835 PM EDT FRI MAY 14 2010
PAC027-150043-
/O.CAN.KCTP.SV.W.0039.000000T0000Z-100515T0115Z/
CENTRE PA-
835 PM EDT FRI MAY 14 2010
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CENTRE COUNTY IS
CANCELLED...
THE STORM HAS WEAKENED TO BELOW SEVERE LIMITS AND MOVED TO THE
EAST...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR SOUTH CENTRAL PENNSYLVANIA.
LAT...LON 4072 7772 4079 7776 4097 7751 4087 7735
4084 7741 4078 7754
TIME...MOT...LOC 0033Z 252DEG 40KT 4082 7753
$$
FORECASTER: DANGELOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 7:42 PM EDT, 30 minutes earlier.
Area forecast discussion, May 14, 7:42 PM EDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 742 PM EDT FRI MAY 14 2010 .SYNOPSIS... A COLD FRONT STRETCHING FROM THE FINGER LAKES REGION...THROUGH NORTHWESTERN PENNSYLVANIA LATE THIS AFTERNOON WILL PUSH SOUTHEAST ACROSS THE COMMONWEALTH LATE TODAY AND THIS EVENING. SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR ALONG AND AHEAD OF THE FRONT. HIGH PRESSURE WILL BUILD EAST INTO THE STATE FOR THE WEEKEND BRINGING DRY WEATHER WITH NEAR TO SLIGHTLY BELOW TEMPERATURES. THE NEXT LOW PRESSURE AREA WILL APPROACH FROM THE OHIO VALLEY EARLY NEXT WEEK. THIS SLOW MOVING WEATHER SYSTEM WILL BRING SEVERAL PERIODS OF RAIN MONDAY THROUGH WEDNESDAY. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... SVR TSTM WATCH 173 ISSUED RECENTLY FOR APPROX THE SOUTHERN HALF OF PENN. A LENGTHY...BROKEN LINE OF HIGHLY SHEARED (AND SO FAR LOW- TOPPED) TSRA STRETCHED ALONG AND JUST SE OF A COLD FRONT FROM NEAR KIPT TO KIDI AT 19Z. THE TSRA WILL BE DRIFTING INTO A MUCH BETTER ENVIRONMENT (INSTABILITY AND LOW LEVEL SHEAR WISE) ACROSS LOWER SUSQ VALLEY AFTER 20Z. 18Z RUC 0-1KM EHI WILL BE A HEALTHY 2-3 M2/S2 ACROSS THE REGION NEAR AND TO THE EAST OF A KSEG TO KTHV LINE THROUGH ABOUT 22Z. THEREFORE...SOME STORMS ENTERING THIS BETTER CONVECTIVE ENVIRONMENT WILL DEVELOP ROTATION AND STRONGER UPDRAFTS LEADING TO LOCALIZED LARGE HAIL/STRAIGHT LINE WINDS AND PERHAPS EVEN A BRIEF TORNADO. ACROSS THE NW HALF OF THE STATE...MOSTLY SUNNY SKIES WILL PREVAIL THROUGH THE REMAINDER OF THE DAY WITH NOTHING MORE THAN A FEW MINUTE SHOWER NEAR INTERSTATE THROUGH 21Z. THIS EVENING THROUGH THE OVERNIGHT...CLEARING SKIES AND A 5 TO 10 KT WEST TO NW BREEZE WILL YIELD NEAR TO SLIGHTLY ABOVE NORMAL MIN TEMPS. LOWS AT DAYBREAK SATURDAY WILL RANGE FROM THE L40S ACROSS THE NW MTNS...TO THE MID 50S ACROSS THE LWR SUSQ VALLEY. BASIN AVERAGE RAINFALL THROUGH EARLY THIS EVENING WILL RANGE FROM JUST A FEW HUNDREDTHS OF AN INCH NEAR A KIDI TO KUNV AND KAVP LINE...TO BETWEEN 0.10 AND 0.25 OF AN INCH ACROSS THE SOUTHERN TIER COUNTIES. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/... HIGH PRESSURE BUILDS INTO THE REGION SATURDAY...BRINGING MOSTLY SUNNY SKIES CENTRAL AND SOUTH...WITH A FEW PERIODS OF BKN SKIES ACROSS THE MTNS. THE VERTICAL MIXING DEPTH WILL INCREASE TO 5-6 KFT AGL DURING THE LATE MORNING AND AFTERNOON HOURS...TAPPING SOME 25 KT WIND WNW WINDS ALOFT AND TRANSPORTING THEM TO THE SFC IN GUSTS. MAX TEMPS SATURDAY WILL BE IN THE U50S TO MID 60S ACROSS THE MTNS...AND U60S TO LOWER 70S ELSEWHERE. && .LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/... MIN TEMPS WILL BE SETTLING INTO THE MID 30S ACROSS NRN PENN SAT NIGHT...AND U30S TO MID 40S ACROSS THE CENTRAL AND SOUTH UNDER CLEAR SKIES WITH DIMINISHING WIND. SCATTERED FROST IS POSSIBLE ACROSS THE NRN MTNS LATE SAT NIGHT THROUGH SHORTLY AFTER DAYBREAK SUNDAY. LGT WINDS AND FAIR WX EXPECTED SUNDAY WITH SFC HIGH PRES OVER THE REGION. THE HIGH WILL SLIDE OFF THE MID ATLC COAST AS LOW PRESSURE MOVES EWD FROM THE PLAINS/MID MS VLY INTO THE OH VLY/LWR LKS EARLY NEXT WEEK...BRINGING THE NEXT CHANCE FOR RAIN. MEDIUM RANGE MODEL/ENSEMBLE GUIDANCE AND HPC PROGS SUGGEST THE SYSTEM WILL OCCLUDE AND CONTINUE UNSETTLED CONDITIONS INTO THE MIDDLE OF NEXT WEEK. WEAK UPPER RIDGING AND SFC HIGH PRESSURE IS FCST BY LONG TERM GUIDANCE TO MOVE OVER PA LATE NEXT WEEK WITH DRIER WEATHER AND MODERATING TEMPERATURES FOR NEXT THURSDAY AND FRIDAY. && .AVIATION /00Z SATURDAY THROUGH WEDNESDAY/... HIGH CONFIDENCE IN TAF FORECAST PKG. WDLY SCT SHRA/TSRA WILL STEADILY DIMINISH IF NOT END BY 03Z. ATTM HAVE HELD ONTO THRU 01Z AT JST/AOO MENTION OF VCTS AND CB IN CIG GROUP WITH RADAR SHOWING PRECIP WITHIN 10 MILES OF THE RUNWAY CENTERS AT THESE AIRFIELDS. DRY AIR WILL STEADILY ARRIVE OVERNIGHT AND FURTHER ERODE CLOUDS...CONFIDENCE IS HIGH THAT FEW/SCT ARND 3KFT AGL WILL LINGER OVERNIGHT. MIXED LYR OVERNIGHT SHUD BE MINIMAL WITH UNIFORM 10-15KTS THRU 12Z AS FRONTAL BNDRY SAGS SOUTH OF THE AREA BRINGING NW FLOW TO THE SFC. BREEZY CONDS DEVELOP AFT 12Z WITH GUSTS BTWN 20-25KTS FOR MOST AIRFIELDS BTWN 14-23Z SAT. CIGS AT BFD WILL HOVER BTWN 3-4KFT AGL WITH PSBL STRATUS DECK PROVIDING BKN/OVC CONDS. ATTM HAVE GONE WITH BKN STRATUS DECK AT BFD/JST. DRY WX SHUD PREVAIL FOR MUCH OF SAT ACROSS CENTRAL PA TERMINALS. OUTLOOK... SUN...VFR. MON-WED...MVFR W/ISO IFR AND SCT SHRA/ISO TSRA. && .FIRE WEATHER... MIN RELATIVE HUMIDITY WILL DIP TO 30-40 PERCENT SATURDAY...AND COMBINE WITH A GUSTY 15 TO 25 MPH WEST NORTHWEST WIND AND DRY FINE FUELS TO BRING A SLIGHTLY ELEVATED POTENTIAL FOR WILDFIRE GROWTH/SPREAD. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...LAMBERT NEAR TERM...LAMBERT SHORT TERM...LAMBERT LONG TERM...FITZGERALD/GARTNER AVIATION...BEACHLER FIRE WEATHER...GARTNER
Hazardous weather outlook, May 14, 2:43 PM EDT, 5 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 243 PM EDT FRI MAY 14 2010 PAZ004>006-010>012-017>019-037-041-042-045-046-049-151845- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-TIOGA-NORTHERN LYCOMING-SULLIVAN- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION- 243 PM EDT FRI MAY 14 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ024>028-033>036-050>053-056>059-063>066-151845- CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON- FRANKLIN-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN- SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 243 PM EDT FRI MAY 14 2010 ...SEVERE THUNDERSTORM WATCH 173 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH EARLY THIS EVENING. LAMBERT
In the hours before
Local storm report, May 14, 7:02 PM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
702 PM EDT FRI MAY 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND DMG 5 SW ALTOONA 40.46N 78.47W
05/14/2010 BLAIR PA COUNTY OFFICIAL
911 CENTER REPORTED TREES DOWN AND POWER OUTAGES.
0355 PM HAIL ROARING SPRING 40.33N 78.40W
05/14/2010 M0.75 INCH BLAIR PA TRAINED SPOTTER
0440 PM HAIL 3 SW BOSWELL 40.13N 79.07W
05/14/2010 E0.75 INCH SOMERSET PA TRAINED SPOTTER
SPOTTER REPORTED PENNY SIZE HAIL COVERING GROUND.
0448 PM HAIL ELIZABETHVILLE 40.55N 76.82W
05/14/2010 M0.75 INCH DAUPHIN PA TRAINED SPOTTER
0455 PM HAIL CARLISLE 40.20N 77.20W
05/14/2010 E1.00 INCH CUMBERLAND PA PUBLIC
0456 PM HAIL CARLISLE 40.20N 77.20W
05/14/2010 E1.25 INCH CUMBERLAND PA PUBLIC
0503 PM HAIL CARLISLE 40.20N 77.20W
05/14/2010 E1.25 INCH CUMBERLAND PA PUBLIC
0504 PM HAIL CARLISLE 40.20N 77.20W
05/14/2010 E1.25 INCH CUMBERLAND PA PUBLIC
0509 PM HAIL CARLISLE 40.20N 77.20W
05/14/2010 E1.75 INCH CUMBERLAND PA PUBLIC
0510 PM HAIL MECHANICSBURG 40.21N 77.01W
05/14/2010 M1.75 INCH CUMBERLAND PA TRAINED SPOTTER
0510 PM TSTM WND DMG CARLISLE 40.20N 77.20W
05/14/2010 CUMBERLAND PA PUBLIC
TREES DOWN. POSSIBLE TORNADO - TRAIN-LIKE ROAR HEARD.
0519 PM HAIL MECHANICSBURG 40.21N 77.01W
05/14/2010 E1.75 INCH CUMBERLAND PA PUBLIC
0540 PM HAIL 5 N YORK 40.04N 76.73W
05/14/2010 M1.00 INCH YORK PA TRAINED SPOTTER
SPOTTER REPORTED QUARTER SIZE HAIL AT STRINESTOWN.
0545 PM HAIL BAINBRIDGE 40.09N 76.67W
05/14/2010 M1.00 INCH LANCASTER PA TRAINED SPOTTER
0545 PM HAIL 2 E MANCHESTER 40.06N 76.68W
05/14/2010 E2.00 INCH YORK PA PUBLIC
PUBLIC REPORT FROM MOUNT WOLF.
0545 PM HAIL MANCHESTER 40.06N 76.72W
05/14/2010 E2.00 INCH YORK PA PUBLIC
REPORT FROM PEMA EMPLOYEE
0550 PM HAIL MARIETTA 40.06N 76.55W
05/14/2010 M1.25 INCH LANCASTER PA TRAINED SPOTTER
GROUND COVERED BY QUARTER SIZE HAIL.
0552 PM HAIL WRIGHTSVILLE 40.02N 76.53W
05/14/2010 M1.75 INCH YORK PA EMERGENCY MNGR
0555 PM HAIL WRIGHTSVILLE 40.02N 76.53W
05/14/2010 M1.00 INCH YORK PA TRAINED SPOTTER
0557 PM HAIL MARIETTA 40.06N 76.55W
05/14/2010 M1.50 INCH LANCASTER PA TRAINED SPOTTER
0600 PM HAIL COLUMBIA 40.03N 76.50W
05/14/2010 E0.88 INCH LANCASTER PA PUBLIC
0600 PM HAIL 5 N YORK 40.04N 76.73W
05/14/2010 M1.00 INCH YORK PA TRAINED SPOTTER
0600 PM TSTM WND GST 4 W CASHTOWN 39.88N 77.42W
05/14/2010 E60.00 MPH ADAMS PA TRAINED SPOTTER
PEA SIZE HAIL AND HEAVY RAINFALL.
0602 PM HAIL BAINBRIDGE 40.09N 76.67W
05/14/2010 M1.25 INCH LANCASTER PA TRAINED SPOTTER
0605 PM HAIL MOUNTVILLE 40.04N 76.43W
05/14/2010 M1.00 INCH LANCASTER PA TRAINED SPOTTER
0615 PM HAIL HALLAM 40.00N 76.60W
05/14/2010 M1.75 INCH YORK PA TRAINED SPOTTER
CAR WINDSHEILD SMASHED.
0615 PM HAIL MILLERSVILLE 40.00N 76.35W
05/14/2010 M1.00 INCH LANCASTER PA TRAINED SPOTTER
0615 PM HAIL 2 NW ST. THOMAS 39.96N 77.77W
05/14/2010 M0.75 INCH FRANKLIN PA TRAINED SPOTTER
ESTIMATED 45 MPH WIND GUST.
0615 PM HAIL 2 W LANCASTER 40.04N 76.34W
05/14/2010 M0.88 INCH LANCASTER PA TRAINED SPOTTER
0615 PM HAIL SPRY 39.91N 76.69W
05/14/2010 M0.88 INCH YORK PA TRAINED SPOTTER
0620 PM HAIL DALLASTOWN 39.90N 76.64W
05/14/2010 M1.00 INCH YORK PA TRAINED SPOTTER
QUARTER SIZE HAIL AT HIGH SCHOOL.
0620 PM HAIL 5 SE YORK 39.91N 76.67W
05/14/2010 M1.25 INCH YORK PA TRAINED SPOTTER
0622 PM HAIL WINDSOR 39.92N 76.58W
05/14/2010 E1.00 INCH YORK PA TRAINED SPOTTER
0630 PM HAIL HANOVER 39.81N 76.98W
05/14/2010 M0.88 INCH YORK PA TRAINED SPOTTER
&&
MACHLocal storm report, May 14, 7:16 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
716 PM EDT FRI MAY 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND DMG 5 SW ALTOONA 40.46N 78.47W
05/14/2010 BLAIR PA COUNTY OFFICIAL
911 CENTER REPORTED TREES DOWN AND POWER OUTAGES.
0355 PM HAIL ROARING SPRING 40.33N 78.40W
05/14/2010 M0.75 INCH BLAIR PA TRAINED SPOTTER
0440 PM HAIL 3 SW BOSWELL 40.13N 79.07W
05/14/2010 E0.75 INCH SOMERSET PA TRAINED SPOTTER
SPOTTER REPORTED PENNY SIZE HAIL COVERING GROUND.
0448 PM HAIL ELIZABETHVILLE 40.55N 76.82W
05/14/2010 M0.75 INCH DAUPHIN PA TRAINED SPOTTER
0455 PM HAIL CARLISLE 40.20N 77.20W
05/14/2010 E1.00 INCH CUMBERLAND PA PUBLIC
0456 PM HAIL CARLISLE 40.20N 77.20W
05/14/2010 E1.25 INCH CUMBERLAND PA PUBLIC
0503 PM HAIL CARLISLE 40.20N 77.20W
05/14/2010 E1.25 INCH CUMBERLAND PA PUBLIC
0504 PM HAIL CARLISLE 40.20N 77.20W
05/14/2010 E1.25 INCH CUMBERLAND PA PUBLIC
0509 PM HAIL CARLISLE 40.20N 77.20W
05/14/2010 E1.75 INCH CUMBERLAND PA PUBLIC
0510 PM HAIL MECHANICSBURG 40.21N 77.01W
05/14/2010 M1.75 INCH CUMBERLAND PA TRAINED SPOTTER
0510 PM TSTM WND DMG CARLISLE 40.20N 77.20W
05/14/2010 CUMBERLAND PA PUBLIC
TREES DOWN. POSSIBLE TORNADO - TRAIN-LIKE ROAR HEARD.
0519 PM HAIL MECHANICSBURG 40.21N 77.01W
05/14/2010 E1.75 INCH CUMBERLAND PA PUBLIC
0540 PM HAIL 5 N YORK 40.04N 76.73W
05/14/2010 M1.00 INCH YORK PA TRAINED SPOTTER
SPOTTER REPORTED QUARTER SIZE HAIL AT STRINESTOWN.
0545 PM HAIL BAINBRIDGE 40.09N 76.67W
05/14/2010 M1.00 INCH LANCASTER PA TRAINED SPOTTER
0545 PM HAIL 2 E MANCHESTER 40.06N 76.68W
05/14/2010 E2.00 INCH YORK PA PUBLIC
PUBLIC REPORT FROM MOUNT WOLF.
0545 PM HAIL MANCHESTER 40.06N 76.72W
05/14/2010 E2.00 INCH YORK PA PUBLIC
REPORT FROM PEMA EMPLOYEE
0550 PM HAIL MARIETTA 40.06N 76.55W
05/14/2010 M1.25 INCH LANCASTER PA TRAINED SPOTTER
GROUND COVERED BY QUARTER SIZE HAIL.
0552 PM HAIL WRIGHTSVILLE 40.02N 76.53W
05/14/2010 M1.75 INCH YORK PA EMERGENCY MNGR
0555 PM HAIL WRIGHTSVILLE 40.02N 76.53W
05/14/2010 M1.00 INCH YORK PA TRAINED SPOTTER
0557 PM HAIL MARIETTA 40.06N 76.55W
05/14/2010 M1.50 INCH LANCASTER PA TRAINED SPOTTER
0600 PM HAIL 5 N YORK 40.04N 76.73W
05/14/2010 M1.00 INCH YORK PA TRAINED SPOTTER
0600 PM HAIL COLUMBIA 40.03N 76.50W
05/14/2010 E0.88 INCH LANCASTER PA PUBLIC
0600 PM TSTM WND GST 4 W CASHTOWN 39.88N 77.42W
05/14/2010 E60.00 MPH ADAMS PA TRAINED SPOTTER
PEA SIZE HAIL AND HEAVY RAINFALL.
0602 PM HAIL BAINBRIDGE 40.09N 76.67W
05/14/2010 M1.25 INCH LANCASTER PA TRAINED SPOTTER
0605 PM HAIL MOUNTVILLE 40.04N 76.43W
05/14/2010 M1.00 INCH LANCASTER PA TRAINED SPOTTER
0615 PM HAIL 2 NW ST. THOMAS 39.96N 77.77W
05/14/2010 M0.75 INCH FRANKLIN PA TRAINED SPOTTER
ESTIMATED 45 MPH WIND GUST.
0615 PM HAIL SPRY 39.91N 76.69W
05/14/2010 M0.88 INCH YORK PA TRAINED SPOTTER
0615 PM HAIL 2 W LANCASTER 40.04N 76.34W
05/14/2010 M0.88 INCH LANCASTER PA TRAINED SPOTTER
0615 PM HAIL MILLERSVILLE 40.00N 76.35W
05/14/2010 M1.00 INCH LANCASTER PA TRAINED SPOTTER
0615 PM HAIL HALLAM 40.00N 76.60W
05/14/2010 M1.75 INCH YORK PA TRAINED SPOTTER
CAR WINDSHEILD SMASHED.
0620 PM HAIL 5 SE YORK 39.91N 76.67W
05/14/2010 M1.25 INCH YORK PA TRAINED SPOTTER
0620 PM HAIL DALLASTOWN 39.90N 76.64W
05/14/2010 M1.00 INCH YORK PA TRAINED SPOTTER
QUARTER SIZE HAIL AT HIGH SCHOOL.
0622 PM HAIL WINDSOR 39.92N 76.58W
05/14/2010 E1.00 INCH YORK PA TRAINED SPOTTER
0630 PM HAIL HANOVER 39.81N 76.98W
05/14/2010 M0.88 INCH YORK PA TRAINED SPOTTER
0645 PM TSTM WND DMG WAKEFIELD 39.76N 76.17W
05/14/2010 LANCASTER PA EMERGENCY MNGR
TREES AND WIRES DOWN. WIDESPREAD DAMAGE BETWEEN
QUARRYVILLE AND WAKEFIELD.
0700 PM HAIL NEW FREEDOM 39.74N 76.70W
05/14/2010 M1.25 INCH YORK PA TRAINED SPOTTER
&&
MACHSpecial weather statement, May 14, 7:16 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
716 PM EDT FRI MAY 14 2010
PAZ064-065-142345-
ADAMS PA-YORK PA-
716 PM EDT FRI MAY 14 2010
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ADAMS AND SOUTHERN
YORK COUNTIES...
AT 711 PM EDT...A STRONG THUNDERSTORM WAS NEAR MCSHERRYSTOWN...MOVING
EAST AT 55 MPH. EXPECT WIND GUSTS TO 30 MPH AND PENNY SIZE HAIL FROM
THIS STORM. THIS STORM WILL BE OVER HANOVER AROUND 720 PM...NEW
FREEDOM AROUND 730 PM...STEWARTSTOWN AROUND 740 PM AND FAWN GROVE
AROUND 750 PM.
LAT...LON 3973 7712 3990 7704 3973 7624 3972 7623
3971 7706
EXPERIMENTAL
FORECASTER: DANGELOSpecial weather statement, May 14, 7:42 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 742 PM EDT FRI MAY 14 2010 PAZ025-026-150015- BLAIR PA-HUNTINGDON PA- 742 PM EDT FRI MAY 14 2010 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BLAIR AND NORTHERN HUNTINGDON COUNTIES... AT 738 PM EDT...A STRONG THUNDERSTORM WAS NEAR TYRONE...MOVING EAST AT 50 MPH. WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR FRANKLINVILLE AROUND 750 PM AND MCALEVYS FORT AROUND 805 PM. THIS WILL IMPACT I-99 BETWEEN MILE MARKERS 40 AND 55. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 220...STATE ROAD 350...AND STATE ROAD 453. LAT...LON 4057 7835 4065 7839 4075 7816 4064 7779 EXPERIMENTAL FORECASTER: DANGELO
Local storm report, May 14, 7:45 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
745 PM EDT FRI MAY 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND DMG 5 SW ALTOONA 40.46N 78.47W
05/14/2010 BLAIR PA COUNTY OFFICIAL
911 CENTER REPORTED TREES DOWN AND POWER OUTAGES.
0355 PM HAIL ROARING SPRING 40.33N 78.40W
05/14/2010 M0.75 INCH BLAIR PA TRAINED SPOTTER
0440 PM HAIL 3 SW BOSWELL 40.13N 79.07W
05/14/2010 E0.75 INCH SOMERSET PA TRAINED SPOTTER
SPOTTER REPORTED PENNY SIZE HAIL COVERING GROUND.
0448 PM HAIL ELIZABETHVILLE 40.55N 76.82W
05/14/2010 M0.75 INCH DAUPHIN PA TRAINED SPOTTER
0455 PM HAIL CARLISLE 40.20N 77.20W
05/14/2010 E1.00 INCH CUMBERLAND PA PUBLIC
0456 PM HAIL CARLISLE 40.20N 77.20W
05/14/2010 E1.25 INCH CUMBERLAND PA PUBLIC
0503 PM HAIL CARLISLE 40.20N 77.20W
05/14/2010 E1.25 INCH CUMBERLAND PA PUBLIC
0504 PM HAIL CARLISLE 40.20N 77.20W
05/14/2010 E1.25 INCH CUMBERLAND PA PUBLIC
0509 PM HAIL CARLISLE 40.20N 77.20W
05/14/2010 E1.75 INCH CUMBERLAND PA PUBLIC
0510 PM TSTM WND DMG CARLISLE 40.20N 77.20W
05/14/2010 CUMBERLAND PA PUBLIC
TREES DOWN. POSSIBLE TORNADO - TRAIN-LIKE ROAR HEARD.
0510 PM HAIL MECHANICSBURG 40.21N 77.01W
05/14/2010 M1.75 INCH CUMBERLAND PA TRAINED SPOTTER
0519 PM HAIL MECHANICSBURG 40.21N 77.01W
05/14/2010 E1.75 INCH CUMBERLAND PA PUBLIC
0540 PM HAIL 5 N YORK 40.04N 76.73W
05/14/2010 M1.00 INCH YORK PA TRAINED SPOTTER
SPOTTER REPORTED QUARTER SIZE HAIL AT STRINESTOWN.
0545 PM HAIL BAINBRIDGE 40.09N 76.67W
05/14/2010 M1.00 INCH LANCASTER PA TRAINED SPOTTER
0545 PM HAIL 2 E MANCHESTER 40.06N 76.68W
05/14/2010 E2.00 INCH YORK PA PUBLIC
PUBLIC REPORT FROM MOUNT WOLF.
0545 PM HAIL MANCHESTER 40.06N 76.72W
05/14/2010 E2.00 INCH YORK PA PUBLIC
REPORT FROM PEMA EMPLOYEE
0545 PM TSTM WND DMG MANCHESTER 40.06N 76.72W
05/14/2010 YORK PA NWS EMPLOYEE
TREES AND WIRES DOWN 2 MILES WEST OF MOUNT WOLF.
0550 PM HAIL MARIETTA 40.06N 76.55W
05/14/2010 M1.25 INCH LANCASTER PA TRAINED SPOTTER
GROUND COVERED BY QUARTER SIZE HAIL.
0552 PM HAIL WRIGHTSVILLE 40.02N 76.53W
05/14/2010 M1.75 INCH YORK PA EMERGENCY MNGR
0555 PM HAIL WRIGHTSVILLE 40.02N 76.53W
05/14/2010 M1.00 INCH YORK PA TRAINED SPOTTER
0557 PM HAIL MARIETTA 40.06N 76.55W
05/14/2010 M1.50 INCH LANCASTER PA TRAINED SPOTTER
0600 PM TSTM WND GST 4 W CASHTOWN 39.88N 77.42W
05/14/2010 E60.00 MPH ADAMS PA TRAINED SPOTTER
PEA SIZE HAIL AND HEAVY RAINFALL.
0600 PM HAIL 5 N YORK 40.04N 76.73W
05/14/2010 M1.00 INCH YORK PA TRAINED SPOTTER
0600 PM HAIL COLUMBIA 40.03N 76.50W
05/14/2010 E0.88 INCH LANCASTER PA PUBLIC
0602 PM HAIL BAINBRIDGE 40.09N 76.67W
05/14/2010 M1.25 INCH LANCASTER PA TRAINED SPOTTER
0605 PM HAIL MOUNTVILLE 40.04N 76.43W
05/14/2010 M1.00 INCH LANCASTER PA TRAINED SPOTTER
0615 PM HAIL 2 W LANCASTER 40.04N 76.34W
05/14/2010 M0.88 INCH LANCASTER PA TRAINED SPOTTER
0615 PM HAIL HALLAM 40.00N 76.60W
05/14/2010 M1.75 INCH YORK PA TRAINED SPOTTER
CAR WINDSHEILD SMASHED.
0615 PM HAIL MILLERSVILLE 40.00N 76.35W
05/14/2010 M1.00 INCH LANCASTER PA TRAINED SPOTTER
0615 PM HAIL SPRY 39.91N 76.69W
05/14/2010 M0.88 INCH YORK PA TRAINED SPOTTER
0615 PM HAIL 2 NW ST. THOMAS 39.96N 77.77W
05/14/2010 M0.75 INCH FRANKLIN PA TRAINED SPOTTER
ESTIMATED 45 MPH WIND GUST.
0620 PM HAIL DALLASTOWN 39.90N 76.64W
05/14/2010 M1.00 INCH YORK PA TRAINED SPOTTER
QUARTER SIZE HAIL AT HIGH SCHOOL.
0620 PM HAIL 5 SE YORK 39.91N 76.67W
05/14/2010 M1.25 INCH YORK PA TRAINED SPOTTER
0622 PM HAIL WINDSOR 39.92N 76.58W
05/14/2010 E1.00 INCH YORK PA TRAINED SPOTTER
0630 PM HAIL HANOVER 39.81N 76.98W
05/14/2010 M0.88 INCH YORK PA TRAINED SPOTTER
0645 PM TSTM WND DMG WAKEFIELD 39.76N 76.17W
05/14/2010 LANCASTER PA EMERGENCY MNGR
TREES AND WIRES DOWN. WIDESPREAD DAMAGE BETWEEN
QUARRYVILLE AND WAKEFIELD.
0700 PM HAIL NEW FREEDOM 39.74N 76.70W
05/14/2010 M1.25 INCH YORK PA TRAINED SPOTTER
&&
MACHSpecial weather statement, May 14, 8:01 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 801 PM EDT FRI MAY 14 2010 PAZ019-026-150030- HUNTINGDON PA-SOUTHERN CENTRE PA- 801 PM EDT FRI MAY 14 2010 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN HUNTINGDON AND SOUTH CENTRAL CENTRE COUNTIES... AT 757 PM EDT...A STRONG THUNDERSTORM WAS NEAR WARRIORS MARK...MOVING EAST AT 45 MPH. WIND GUSTS TO 30 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR PINE GROVE MILLS AROUND 810 PM AND STATE COLLEGE AND BOALSBURG AROUND 815 PM. THIS WILL IMPACT I-99 BETWEEN MILE MARKERS 69 AND 75. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 220...ROUTE 322...STATE ROAD 26...STATE ROAD 45. LAT...LON 4086 7787 4072 7768 4062 7806 4072 7813 EXPERIMENTAL FORECASTER: DANGELO
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 8:01 PM EDT | Special Weather Statement | CTP | Centre | 29 min |
| May 14, 8:27 PM EDT | Special Weather Statement | CTP | Blair | 33 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.